Alert archive / Ohio / Flash Flood Warnings in 2004
Flash Flood Warning 59, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 16, 2004, 11:54 PM EDT for Tuscarawas County, Ohio. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2004, 11:54 PM EDT (03:54 UTC)
- Expired
- Jun 17, 2004, 5:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Tuscarawas County, OH
The radar
The Cleveland radar (KCLE), 99 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 170356 FFWPBZ OHC157-170900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1154 PM EDT WED JUN 16 2004 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... TUSCARAWAS COUNTY IN OHIO * UNTIL 500 AM EDT * AT 1145 PM EDT...FLASH FLOODING WAS INDICATED BY RADAR RAINFALL ESTIMATES OF OVER ONE INCH OF RAIN IN THE PAST 30 MINUTES. ADDITIONAL RAINFALL IS EXPECTED OVER THE NEXT SEVERAL HOURS...BRINGING SMALL STREAMS OUT OF THEIR BANKS. * OTHER LOCATIONS IN THE WARNING INCLUDE...BOLIVAR...STRASBURG... MINERAL CITY...DOVER...GOSHEN AND TUSCARAWAS... <<CALL TO ACTION>>BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4071 8133 4039 8131 4040 8165 4069 8163 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:55 PM EDT, 7 hours 59 minutes earlier.
Area forecast discussion, Jun 16, 3:55 PM EDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 355 PM EDT WED JUN 16 2004 .DISCUSSION... HIGH HUMIDITY AND A FRONT THAT HAS BECOME STATIONARY ACROSS THE UPPER OHIO VALLEY WILL CONTINUE TO CAUSE THUNDERSTORMS WITH HEAVY RAIN. A FLASH FLOOD WATCH HAS BEEN PUT IN EFFECT UNTIL 10 PM THURSDAY. AS HPC HAS INDICATED 2 INCH PER HOUR RAINS ARE POSSIBLE. SOILS ARE WET SO ONLY 1 TO 1.5 INCHES OF RAIN IS NEEDED IN 3 HOURS FOR FLOODING TO BEGIN. RUC AND ETA SHOW LOW LEVEL CONVERGENCE POSSIBLE AT TIMES...SO RADAR ECHO TRAINING CAN OCCUR CAUSING REPEATED HEAVY RAINS. THE UPPER OHIO VALLEY CAN REMAIN IN THIS SCENARIO UNTIL A TROUGH IN THE UPPER JET PUSHES THE FRONT THROUGH THE UPPER OHIO VALLEY LATE FRIDAY...AS SHOWN BY THE ETA AND GFS RUNS. IN THE LONG-TERM, IT APPEARS THE VARIOUS MODELS INCLUDING THE GFS ARE CONVERGING ON A SOLUTION IN WHICH THERE CONTINUES TO BE A ZONAL FLOW ACROSS THE NORTHERN UNITED STATES. SO TEMPERATURES WILL CONTINUE TO NEAR OR A LITTLE ABOVE NORMAL. THERE WILL ALSO BE A CHANCE OF SHOWERS AND THUNDERSTORMS MOST DAYS. ...GIORDANO && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONE MDZ001. OH...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Jun 16, 5:21 AM EDT, 18 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 521 AM EDT WED JUN 16 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-160920- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 521 AM EDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...A SLIGHT CHANCE OF SEVERE WEATHER IS EXPECTED ON DAY TWO. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 16, 6:13 PM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
613 PM EDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 6 S SOUTH CONNELLSVILLE 39.91N 79.58W
06/16/2004 FAYETTE PA EMERGENCY MNGR
VANDERBILT ROAD FLOODED.
0550 PM FLASH FLOOD 4 NNW CONNELLSVILLE 40.07N 79.62W
06/16/2004 FAYETTE PA EMERGENCY MNGR
CENTER ROAD FLOODED.
&&Special weather statement, Jun 16, 10:51 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1051 PM EDT WED JUN 16 2004 OHZ039-040-048-049-057>059-068-069-170545- BELMONT OH-CARROLL OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-MONROE OH- MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH- 1051 PM EDT WED JUN 16 2004 ...THUNDERSTORMS MOVING INTO THE REGION... SHOWERS AND THUNDERSTORMS IN MUSKINGUM AND COSHOCTON COUNTIES WILL CONTINUE TO MOVE MOVE NORTHEASTWARD BEFORE MIDNIGHT. SOME OF THESE STORMS WILL PRODUCE HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME ALONG WITH GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. MOTORISTS ARE URGED TO EXERCISE CAUTION IN TRAVEL AND BE ALERT FOR PONDING OF WATER ON ROADWAYS AND POOR VISIBILITIES AT TIMES. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE REGION UNTIL 10 PM EDT THURSDAY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:56 AM EDT | Flash Flood Warning | PBZ | Carroll, Columbiana | 4 hr |
| Jun 17, 4:08 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 37 min |
Nearby
Flash Flood Warnings in Ohio, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.